Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Mar 26, 2009, 2:46 PM CDT for Bee County, San Patricio County, Texas. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2009, 2:46 PM CDT (19:46 UTC)
- Expired
- Mar 26, 2009, 3:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 2:53 PM CDT | HAIL 1.75 | 2 W Tynan, TX | |
| Mar 26, 2:55 PM CDT | TSTM WND DMG | Tynan, TX | STATE HWY 359 CLOSED AT FM 797 DUE TO MULTIPLE POWER POLES DOWN ACROSS HIGHWAY |
| Mar 26, 3:05 PM CDT | TSTM WND DMG | 1 W Skidmore, TX | FM796 WEST OF SKIDMORE 4 TO 5 POWER POLES KNOCKED DOWN |
| Mar 26, 3:08 PM CDT | HAIL 0.75 | Skidmore, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS54 KCRP 262000
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
200 PM CDT THU MAR 26 2009
TXC025-409-262015-
/O.CON.KCRP.TO.W.0002.000000T0000Z-090326T2015Z/
BEE-SAN PATRICIO-
200 PM CDT THU MAR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHWESTERN SAN PATRICIO AND SOUTHERN BEE COUNTIES...
AT 258 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
3 MILES NORTH OF TYNAN...OR 4 MILES SOUTH OF SKIDMORE...MOVING EAST
AT 25 MPH.
THE TORNADO WILL BE NEAR...
SKIDMORE BY 305 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTH TEXAS.
&&
LAT...LON 2832 9756 2812 9755 2810 9779 2814 9784
2817 9781 2830 9789
TIME...MOT...LOC 1959Z 258DEG 22KT 2819 9771
$$
TMT1 follow-up statement
000
WFUS54 KCRP 261946
TORCRP
TXC025-409-262015-
/O.NEW.KCRP.TO.W.0002.090326T1946Z-090326T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
246 PM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BEE COUNTY IN SOUTH TEXAS...
NORTHWESTERN SAN PATRICIO COUNTY IN SOUTH TEXAS...
* UNTIL 315 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
NORTHWEST OF TYNAN...OR 8 MILES NORTH OF MATHIS...MOVING EAST AT 35
MPH.
* THE TORNADO WILL BE NEAR...
TYNAN BY 255 PM CDT...
SKIDMORE BY 300 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTH TEXAS.
&&
LAT...LON 2832 9756 2812 9755 2810 9779 2814 9784
2817 9781 2830 9789
TIME...MOT...LOC 1946Z 272DEG 28KT 2820 9783
$$
TMTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 26, 1:13 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 26, 1:13 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
113 PM CDT THU MAR 26 2009
.DISCUSSION...SENT OUT AN UPDATE TO THE ZFP AND CWF TO ADD SEVERE
THUNDERSTORM WATCH #70 TO THE AFOREMENTIONED PRODUCTS.
&&
.PREV DISCUSSION... /ISSUED 1234 PM CDT THU MAR 26 2009/
DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL ACROSS SOUTH
TEXAS THIS AFTERNOON. CONVECTION FIRING ALONG A QUASI-STATIONARY
BOUNDARY JUST NORTH OF A KCOT-KBEA-KVCT LINE WILL CONTINUE TO MOVE
TOWARDS THE COASTAL PLAINS THIS AFTERNOON AS INSTABILITY INCREASES
ACROSS THE REGION. KALI-KVCT WILL BE THE MAIN TERMINAL AERODROMES
AFFECTED BY THIS ACTIVITY...WITH TEMPO MVFR/IFR CONDITIONS
EXPECTED WITH THESE STORMS. LINGERING LLVL MOISTURE WILL GENERATE
MVFR/IFR CIGS/VSBYS ACROSS SOUTH TEXAS AFTER MIDNIGHT...WITH
DETERIORATING CONDITIONS EXPECTED BETWEEN 10Z-15Z FRI. A COLD
FRONT WILL PUSH THROUGH SOUTH TEXAS FRIDAY WITH CLEARING SKIES
EXPECTED FROM WEST TO EAST THROUGH THE FRIDAY AFTERNOON HOURS.
PREV DISCUSSION... /ISSUED 1026 AM CDT THU MAR 26 2009/
DISCUSSION...CONVECTION IS ALREADY FIRING ACROSS THE HILL COUNTRY
THIS MORNING WITH DEVELOPING CONVECTION CURRENTLY OVER WEBB COUNTY.
THE LATEST NAM RUN AND THE 06Z GFS IS SHOWING INCREASING CAPE
ACROSS THE COASTAL PLAINS THIS AFTERNOON IN THE MOIST SECTOR OF
THE DRYLINE. NAM PROGS CAPE VALUES OF 3000+ J/KG BY 21Z WHEREAS
THE GFS PROGS VALUES RANGING BETWEEN 2500-3000 J/KG ACROSS THE
NORTHERN COASTAL PLAINS THIS AFTERNOON. THE 12Z CRP SOUNDING SHOWS
DRY ADIABATIC LAPSE RATES ABOVE THE CAP THROUGH 650MB. THE MAIN
ISSUE WILL BE WHEN WILL THE CAP WILL ERODE AND STRATUS DISSIPATE
WITH INCREASING INSOLATION DESTABILIZING THE ATMOSPHERE. IF/WHEN
THAT OCCURS THIS AFTERNOON...SURFACE-BASED CONVECTION WILL HAVE
NO PROBLEM DEVELOPING WITH THE ATMOSPHERE BECOMING MORE FAVORABLE
FOR POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT. GIVEN THESE
CONDITIONS...UPDATED THE ZONES AND HWO TO ADD A CHANCE OF SEVERE
THUNDERSTORMS FOR SOUTH TEXAS THIS AFTERNOON FOR AREAS BETWEEN
HIGHWAY 77 AND HIGHWAY 16. UPDATED GRIDDED AND TEXT PRODUCTS HAVE
BEEN SENT.
MARINE...SCA FOR WAVE HEIGHTS WILL CONTINUE 20 TO 60 NM OFFSHORE
THROUGH FRIDAY. SCEC FOR WAVE HEIGHTS WILL CONTINUE FOR THE
NEARSHORE GULF WATERS THROUGH FRIDAY AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 83 47 71 45 / 10 10 10 10 0
VICTORIA 70 81 40 67 37 / 20 10 10 10 0
LAREDO 70 95 48 77 48 / 10 10 10 10 0
ALICE 69 90 46 74 43 / 10 10 10 10 0
ROCKPORT 70 75 49 67 47 / 10 10 10 10 0
COTULLA 64 87 41 74 41 / 10 10 10 10 0
KINGSVILLE 70 85 45 73 43 / 10 10 10 10 0
NAVY CORPUS 70 76 51 67 53 / 10 10 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: ARANSAS...BEE...
CALHOUN...GOLIAD...JIM WELLS...KLEBERG...LIVE OAK...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM CDT FRIDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
&&
TM/95...UPDATEHazardous weather outlook, Mar 26, 1:18 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 118 PM CDT THU MAR 26 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271830- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 118 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTH TEXAS THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE AFTERNOON HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON WILL OCCUR BETWEEN HIGHWAY 77 AND HIGHWAY 16. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SEAS FROM 20 TO 60 NAUTICAL MILES OFFSHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL LEAD TO STRONG NORTH WINDS LATE FRIDAY INTO EARLY SATURDAY. GUSTS IN EXCESS OF GALE FORCE POSSIBLE ACROSS THE GULF WATERS AND SMALL CRAFT ADVISORIES ARE LIKELY DURING THIS TIME FRAME. BREEZY TO WINDY CONDITIONS AND VERY DRY AIR BEHIND FRIDAYS COLD FRONT WILL LEAD TO A HIGH WILD FIRE DANGER FRIDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. TM
In the hours before
Local storm report, Mar 26, 1:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL WHITSETT 28.62N 98.28W
03/26/2009 E0.88 INCH LIVE OAK TX PUBLIC
NICKEL SIZE HAIL AND VERY STRONG WINDS REPORTED BY PUBLIC
FROM PURE COUNTRY CONVENIENCE STORE.
&&
RGSpecial weather statement, Mar 26, 2:02 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 202 PM CDT THU MAR 26 2009 TXZ230-231-261945- LIVE OAK-MCMULLEN- 202 PM CDT THU MAR 26 2009 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN COUNTIES... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CALLIHAM...OR 9 MILES SOUTHWEST OF CHOKE CANYON...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... SIMMONS BY 215 PM CDT. GEORGE WEST BY 235 PM CDT. PEOPLE IN CENTRAL LIVE OAK AND EASTERN MCMULLEN COUNTIES...INCLUDING THE CITIES OF CALLIHAM...SIMMONS...GEORGE WEST AND OAKVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RG
Local storm report, Mar 26, 2:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL GEORGE WEST 28.33N 98.12W
03/26/2009 E1.00 INCH LIVE OAK TX AMATEUR RADIO
&&
RGASSLocal storm report, Mar 26, 2:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST GEORGE WEST 28.33N 98.12W
03/26/2009 E60 MPH LIVE OAK TX AMATEUR RADIO
60-70 MPH WIND GUST
&&
RGLocal storm report, Mar 26, 2:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NORMANNA 28.53N 97.79W
03/26/2009 E1.00 INCH BEE TX EMERGENCY MNGR
&&
RGLocal storm report, Mar 26, 2:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 5 ESE GEORGE WEST 28.30N 98.04W
03/26/2009 LIVE OAK TX LAW ENFORCEMENT
BRIEF TOUCH DOWN NEAR I-37 AND HWY 59...REPORT OF
18-WHEELER BLOWN OVER.
&&
RGThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:11 AM CDT | Small Craft Advisory for Hazardous Seas | CRP | 32 hr | |
| Mar 26, 6:02 AM CDT | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 33 hr |
| Mar 26, 12:54 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 66 min |
| Mar 26, 1:40 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak | 50 min |
| Mar 26, 2:12 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 48 min |
| Mar 26, 2:32 PM CDT | Tornado Warning | CRP | Live Oak | 28 min |
| Mar 26, 3:09 PM CDT | Tornado Warning | CRP | Bee, Refugio, San Patricio | 51 min |
| Mar 26, 3:23 PM CDT | Tornado Warning | CRP | Aransas, Refugio, San Patricio | 22 min |
| Mar 26, 3:29 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Mar 26, 3:40 PM CDT | Tornado Warning | CRP | Aransas, Refugio, San Patricio | 50 min |
| Mar 26, 4:01 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 59 min |
| Mar 26, 4:48 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 25 min |
| Mar 26, 5:23 PM CDT | Marine Weather Statement | CRP | 97 min | |
| Mar 26, 6:10 PM CDT | Special Marine Warning | CRP | 35 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.